Alert archive / California / Gale Watches in 2018
Gale Watch 25, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Oct 5, 2018, 3:05 AM PDT. It took effect at Oct 6, 2018, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 3:05 AM PDT (10:05 UTC)
- In effect from
- Oct 6, 2018, 3:00 PM PDT
- Expired
- Oct 5, 2018, 2:38 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
591 WHUS76 KEKA 051005 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 305 AM PDT Fri Oct 5 2018 PZZ475-051815- /O.CAN.KEKA.SC.Y.0084.000000T0000Z-181005T2200Z/ /O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A Gale Watch has also been issued. This Gale Watch is in effect from Saturday afternoon through Sunday evening. The Small Craft Advisory has been cancelled. * WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds accompanied by NW 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-051815- /O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A Gale Watch has also been issued. This Gale Watch is in effect from Saturday afternoon through Sunday evening. * WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds accompanied by NW 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-455-051815- /O.NEW.KEKA.SC.Y.0085.181006T1900Z-181008T0400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from noon Saturday to 9 PM PDT Sunday. * WINDS...N 15 to 25 kt with local gusts to 35 kt developing Saturday afternoon. * WAVES/SEAS...Steep N seas building to 6 to 8 ft at 10 seconds, accompanied by NW 7 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
756 WHUS76 KEKA 051559 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 859 AM PDT Fri Oct 5 2018 PZZ470-475-060000- /O.CON.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.CON.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 859 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES...N waves building to 9 to 12 ft at 10 seconds accompanied by NW 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-455-060000- /O.CON.KEKA.SC.Y.0085.181006T1900Z-181008T0400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 859 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 9 PM SUNDAY... * WINDS...N 15 to 25 kt with local gusts to 35 kt developing Saturday afternoon. * WAVES...Steep N seas building to 6 to 8 ft at 10 seconds, accompanied by NW 7 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
591 WHUS76 KEKA 052138 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 238 PM PDT Fri Oct 5 2018 PZZ470-475-060545- /O.CON.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.UPG.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ /O.NEW.KEKA.GL.W.0030.181006T2200Z-181008T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 238 PM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 9 PM SUNDAY... * WINDS...N 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES...NW to N building to 9 to 12 ft at 10 seconds accompanied by NW swell of 8 to 10 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-060545- /O.CON.KEKA.SC.Y.0085.181006T1900Z-181008T0400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 238 PM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 9 PM SUNDAY... * WINDS...N increasing to 15 to 25 kt with local gusts to 35 kt Saturday afternoon. * WAVES...Steep NW to N building to 6 to 9 ft at 8 seconds, accompanied by NW swell 6 to 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Oct 4, 2:48 PM PDT, 12 hours 17 minutes earlier.
Area forecast discussion, Oct 4, 2:48 PM PDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PDT Thu Oct 4 2018
.SYNOPSIS...Another disturbance will bring a chance for light rain
by Friday afternoon mainly north of Cape Mendocino. Drier weather
and sunnier skies are expected for the weekend and into early next
week.
&&
.DISCUSSION...Most rains have come to an end across the area other
than a few, generally light showers over the interior southern
mountains. A cloud-level circulation is noted well offshore, but
this feature is expected to remain over the coastal waters as it
continues to move SSE. Skies will be mostly clear across much of
the area overnight tonight, with the potential for valley and
lowland radiational fog development in areas of recent rains.
Radiational fog is also possible at KUKI overnight, although the
moisture depth will be limited. Low temperatures Friday morning
will be about 10 degrees colder than this morning over many
interior areas, but frost is expected to be mostly confined to
locations above 3000 feet in elevation.
Increasing cloudiness is expected during the morning from the NW as
the next in a series of disturbance dives into the area. Light rains
will spread into the area during the afternoon, with the best
chances and heaviest amounts north of Cape Mendocino. Even in these
locations, however, rainfall amounts are expected to generally be
less than one quarter of an inch, with perhaps a bit more along SW
facing ridges. Showers will decrease on Saturday, with lingering
activity mainly in the N mountains. Temperatures will drop a bit
again Saturday night, but only high elevation frost is expected.
A more amplified upper pattern is expected next early next week with
a large high pressure ridge developing over the eastern Pacific and
a trough digging into the intermountain west. This will lead to
generally drier weather with the potential for lower elevation frost
over portions of the interior as we get into mid-week. /SEC
&&
.AVIATION...Mostly clear conditions have been observed since mid-
morning along most of the coast, while periods of showers impacted
Mendocino county. Early afternoon satellite imagery shows passing
high clouds moving out of the area and low to mid-level clouds in
the vicinity of KUKI. A passing upper-level trough should allow the
marine layer to deepen a bit the rest of today and tomorrow. This
should keep LIFR conditions from occurring along the coast. KUKI can
expect cloud cover to slowly move out of the area and VFR conditions
late this evening and tonight. Localized area of coastal stratus
will possibly return tonight, but confidence low on the timeframe.
There is a slight possibility for KUKI to experience some radiation
fog, but confidence is low.
&&
.MARINE...Mostly northerly winds will occur across the coastal
waters through early next week. Wind gusts to 25 kt are possible
south of Cape Mendocino. The coverage is just enough to warrant a
Small Craft Advisory beginning this afternoon and continuing through
Friday afternoon. Portions of the inner waters, especially just
around and just south of Cape Mendocino, will likely experience
these conditions as well. To the north of the cape, winds and seas
will be light, with a period of southerly winds by Friday night
ahead of a passing cold front. A longer period northwesterly swell
of around 5 feet with a period around 13 to 14 seconds will continue
through Sunday.
Heading into the weekend, northerly winds will begin to increase
along the entire coast, and will really ramp up Saturday evening
into Sunday. Near gale force gusts are possible across the outer
waters by Sunday, with steep seas building to 10 to 11 feet.
Additionally another northwest swell of 6 to 9 feet near 17 seconds
will arrive on Sunday, resulting in combined seas of 10 to 14 feet
across the outer waters. Conditions will improve next week, but
moderate northerly winds will likely remain along with some steep
seas. AAD/JAW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM Friday for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 4, 3:11 AM PDT, 23 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 311 AM PDT Thu Oct 4 2018 CAZ101>106-109-110-112-113-051015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 311 AM PDT Thu Oct 4 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-051015- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 311 AM PDT Thu Oct 4 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:05 AM PDT | Small Craft Advisory | EKA | 9 days | |
| Oct 5, 2:38 PM PDT | Gale Warning | EKA | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.